Alert archive / Kansas / Wind Advisories in 2007

Wind Advisory 6, NWS Goodland, KS

May 5, 20078 counties in Kansas; Red Willow County, Nebraska

NWS Goodland, KS issued this wind advisory at May 5, 2007, 10:01 AM CDT for 8 counties in Kansas; Red Willow County, Nebraska. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
May 5, 2007, 10:01 AM CDT (15:01 UTC)
Expired
May 5, 2007, 9:33 PM CDT
In force
12 hr
Issued by
NWS Goodland, KS

Counties Decatur County, KS, Gove County, KS, Graham County, KS, Logan County, KS, Norton County, KS, Sheridan County, KS, Thomas County, KS, Wichita County, KS, Red Willow County, NE

The radar

The Goodland radar (KGLD), 97 km from the middle of the area, began a volume at 15:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 3.0 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2007-05-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3496 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2007-05-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 292 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3496 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
681 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
292 m²/s²
0-3 km storm-relative helicity
304 m²/s²
Significant tornado parameter
6.3
Supercell composite
22.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KGLD 051501
NPWGLD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
901 AM MDT SAT MAY 5 2007

.STRENGTHENING LOW PRESSURE OVER THE HIGH PLAINS WILL PRODUCE
STRONG SOUTH WINDS...MAINLY EAST OF HIGHWAY 83. 

KSZ004-015-016-029-052315-
/O.NEW.KGLD.WI.Y.0006.070505T1501Z-070506T0300Z/
NORTON-SHERIDAN-GRAHAM-GOVE-
INCLUDING THE CITIES OF...NORTON...HOXIE...HILL CITY...QUINTER
1001 AM CDT SAT MAY 5 2007

...WIND ADVISORY IN EFFECT UNTIL 10 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM CDT THIS EVENING. 

SOUTH WINDS OF 25 TO 40 MPH WITH A FEW HIGHER GUSTS WILL CONTINUE
THE REST OF TODAY AND THIS EVENING. 

A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT
TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE
PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF
VEHICLE CONTROL.

$$

KSZ003-014-028-042-NEZ081-052315-
/O.NEW.KGLD.WI.Y.0006.070505T1800Z-070506T0300Z/
DECATUR-THOMAS-LOGAN-WICHITA-RED WILLOW-
INCLUDING THE CITIES OF...OBERLIN...COLBY...OAKLEY...LEOTI...
MCCOOK
1001 AM CDT SAT MAY 5 2007

...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM CDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM
CDT THIS EVENING. 

SOUTH WINDS OF 25 TO 40 MPH WITH A FEW HIGHER GUSTS WILL DEVELOP
EARLY THIS AFTERNOON AND CONTINUE THROUGH THE EVENING. 

A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT
TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE
PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF
VEHICLE CONTROL.

$$

MENTZER
2 follow-up statements
000 
WWUS73 KGLD 051851
NPWGLD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
1251 PM MDT SAT MAY 5 2007

KSZ003-004-014>016-028-029-042-NEZ081-060300-
/O.CON.KGLD.WI.Y.0006.000000T0000Z-070506T0300Z/
DECATUR-NORTON-THOMAS-SHERIDAN-GRAHAM-LOGAN-GOVE-WICHITA-
RED WILLOW-
INCLUDING THE CITIES OF...OBERLIN...NORTON...COLBY...HOXIE...
HILL CITY...OAKLEY...QUINTER...LEOTI...MCCOOK
151 PM CDT SAT MAY 5 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING. 

SOUTH WINDS OF 25 TO 40 MPH WITH A FEW HIGHER GUSTS WILL CONTINUE
THROUGH THE EVENING. WINDS GUSTED TO 40 MPH THIS AFTERNOON AT HILL
CITY AND NORTON KANSAS. 

A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT
TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE
PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF
VEHICLE CONTROL.

$$
MENTZER
000 
WWUS73 KGLD 060233
NPWGLD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
833 PM MDT SAT MAY 5 2007

KSZ003-004-014>016-028-029-042-NEZ081-060345-
/O.CAN.KGLD.WI.Y.0006.000000T0000Z-070506T0300Z/
DECATUR-NORTON-THOMAS-SHERIDAN-GRAHAM-LOGAN-GOVE-WICHITA-
RED WILLOW-
INCLUDING THE CITIES OF...OBERLIN...NORTON...COLBY...HOXIE...
HILL CITY...OAKLEY...QUINTER...LEOTI...MCCOOK
933 PM CDT SAT MAY 5 2007

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS CANCELED THE WIND
ADVISORY. 

SOUTHWEST WINDS OF 20 TO 30 MPH WILL CONTINUE TO DIMINISH THROUGH
THE EVENING. THEREFORE THE WIND ADVISORY HAS BEEN CANCELED.

$$

LAMMERS

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this wind advisory went out at May 5, 3:32 AM CDT, 6 hours 29 minutes earlier.

Area forecast discussion, May 5, 3:32 AM CDT, 6 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
232 AM MDT SAT MAY 5 2007

.DISCUSSION...AN UNSETTLED PATTERN IS EXPECTED THROUGH THE SHORT
TERM PERIODS AS MID/UPPER TROUGH SITS OVER THE ROCKIES WITH
AMPLIFIED RIDGE ALONG THE MISSISSIPPI NORTHWARD TO THE GREAT LAKES
AREA.

SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS PORTIONS OF THE
TRI-STATE AREA AGAIN THIS AFTERNOON AS MID/UPPER TROUGH MOVES INTO
COLORADO LATE IN THE DAY AND SFC LOW REDEVELOPS ALONG THE KS/CO
BORDER ALLOWING THE WARM FRONT TO LIFT NORTH ACROSS THE AREA BY
MIDDAY. CAP SHOULD WEAKEN SUFFICIENTLY ALLOWING SCATTERED
THUNDERSTORMS TO DEVELOP BY LATE MORNING/EARLY AFTERNOON. AS THE DRY
LINE SURGES EAST/NORTHEAST BY LATE AFTERNOON...MUCH OF THE AREA COULD
REMAIN DRY. WILL KEEP AN ISOLATED/SCATTERED MENTION GIVEN THE
UNCERTAINTY.

DISAGREEMENT BETWEEN NAM/GFS LEAD TO LOW CONFIDENCE SAT NIGHT AS ONE
MID/UPPER TROUGH LIFTS INTO THE NORTHERN PLAINS/ROCKIES AND ANOTHER
DIGS INTO NORTHERN NEW MEXICO. THE GFS HAS SUPPORT FROM THE ECMWF
SENDING A COLD FRONT ACROSS THE AREA SAT NIGHT WHILE THE NAM KEEPS
THE TRI-STATE AREA IN SOUTHERLY FLOW. WILL KEEP A CHANCE OF
PRECIPITATION IN THE FORECAST WEIGHTED ACROSS THE EASTERN ZONES.

SUN-MON...WILL LEAN TOWARDS THE GFS SOLUTION SUN-MON WHICH HAS
SUPPORT FROM THE ECMWF KEEPING THE CENTRAL HIGH PLAINS IN A
POST-FRONTAL REGIME. THEREFORE WILL LEAN COOLER ON SUN WITH HIGHS
RANGING FROM THE LOWER 60S WEST TO AROUND 70 EAST. LARGE SCALE
FORCING FOR ASCENT/LOW LEVEL UPSLOPE SUPPORTS ADDITIONAL CHANCES FOR
DEEP MOIST CONVECTION. LOWERED POPS ON MONDAY WITH SUBSIDENCE BEHIND
DEPARTING TROUGH. EXPECT TEMPERATURES TO REBOUND SLIGHTLY WITH MID
60S/LOWER 70S.

DAYS 4 THROUGH 7...NO CHANGES.

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
NE...NONE.
CO...NONE.
&&

MCGUIRE
Hazardous weather outlook, May 5, 8:15 AM CDT, 1 hour 46 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE GOODLAND KS
715 AM MDT SAT MAY 5 2007

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-061245-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
715 AM MDT SAT MAY 5 2007 /815 AM CDT SAT MAY 5 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO.

.DAY ONE...TODAY AND TONIGHT

...SEVERE WEATHER OUTBREAK EXPECTED TODAY...

THERE IS A HIGH RISK FOR SEVERE WEATHER ACROSS THE EASTERN
PORTIONS OF THE TRI STATE STATE AREA TODAY...MAINLY EAST OF A
TRENTON TO RUSSELL SPRINGS LINE. SEVERE WEATHER WILL BE POSSIBLE TO THE
WEST OF THAT LINE...BUT COVERAGE IS EXPECTED TO BE LESS.

STRONG STORMS WILL BEGIN TO DEVELOP LATE THIS MORNING EAST OF A
DRYLINE AND DUE TO STRONG INSTABILITY AND WIND SHEAR STORMS ARE
EXPECTED TO QUICKLY BECOME SEVERE BY EARLY AFTERNOON. TORNADOES
AND HAIL GREATER THAN GOLFBALL SIZE WILL BE THE PRIMARY THREAT
WITH ANY STORM THAT FORMS. DUE TO THE COMBINATION OF STRONG
INSTABILITY AND WIND SHEAR...A FEW STRONG TORNADOES ARE POSSIBLE
MAINLY NORTH OF A BENKELMAN TO GOVE LINE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SCATTERED THUNDERSTORMS WILL REMAIN POSSIBLE THROUGH EARLY NEXT
WEEK AS AN UPPER LEVEL STORM SYSTEM MOVES SLOWLY THROUGH THE
ROCKIES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS EXPECTED LATE THIS MORNING THROUGH THE EARLY
EVENING.

JRM

In the hours before

Local storm report, May 5, 7:37 AM CDT, 2 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
637 AM MDT SAT MAY 05 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1040 PM     HAIL             16 NNE WAKEENEY         39.24N 99.77W
05/04/2007  E1.75 INCH       GRAHAM             KS   CO-OP OBSERVER

            LATE REPORT FROM 05/04/07.

&&

SJOHNSON

The office that day

Everything else NWS Goodland, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 4, 11:17 PM CDTSevere Thunderstorm WarningGLDGraham58 min
May 4, 11:29 PM CDTSevere Thunderstorm WarningGLDGove, Sheridan61 min
May 5, 12:02 AM CDTSevere Thunderstorm WarningGLDDecatur, Norton58 min
May 5, 12:14 AM CDTSevere Thunderstorm WarningGLDGraham31 min
May 5, 12:56 AM CDTSevere Thunderstorm WarningGLDDecatur, Norton24 min
May 5, 12:25 AM CDTSevere Thunderstorm WarningGLDDundy65 min
May 5, 12:38 AM CDTTornado WarningGLDDundy35 min
May 5, 12:43 AM CDTSevere Thunderstorm WarningGLDRed Willow62 min

Nearby

Wind Advisories in Kansas, 2007Wind Advisories in Nebraska, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.